MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE LESION BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKL1110
Medical Device Problem Codes Material Perforation (2205); Device Contamination with Chemical or Other Material (2944); Unintended Movement (3026); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone lesion biopsy in the sclerotic bone, the needle allegdly wobbled.It was further that the procedure was then stopped, and upon release of the needle it was noted that the quick connect had become completely disconnected from the drill.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a bone lesion biopsy in the sclerotic bone, the needle allegedly wobbled.It was further reported that the procedure was then stopped, and upon release of the needle it was noted that the quick connect had become completely disconnected from the drill.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one quick connect hub and sterile sleeves were received for evaluation.During visual evaluation, a tear was noted to the sleeve and it was also noted when the device was viewed under the microscope, the proximal uclips were not visible and black residue was noted on the inner side of the quick connect hub.No other visual anomalies were noted to the device.Further functional testing was not performed due to the condition the sample was received.Therefore, the investigation is confirmed for the reported unintended movement and premature separation issue as uclips were not visible which causes the wobble on the quick connect hub, the investigation is also confirmed for the identified material perforation as a tear was noted on the sterile sleeve and the investigation is confirmed for the identified device contamination with chemical or other material as black residue was noted to the device.A definitive root cause for the alleged unintended movement and premature separation issues were due to the missing of uclips (e.G., not visible).Then, definitive root cause for the identified material perforation and identified device contamination with chemical or other material issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 01/2024), g3, h6 (method) h11: e1, h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
TREK BONE LESION BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18722306
Report Number2020394-2024-00215
Device Sequence Number6292209
Product Code KNW
UDI-Device Identifier00801741201455
UDI-Public(01)00801741201455
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKL1110
Device Lot Number0001507177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale